What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 29, 2:08 PM EST, 7 minutes earlier.
Area forecast discussion, Jun 29, 2:08 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Miami FL
308 PM EDT Mon Jun 29 2020
.Short Term...
Late Afternoon through Tuesday...
Deep layer ridging will center over the Gulf of Mexico as a series
of migratory perturbations track south through the Bahamas. Florida
will remain along the western fringe of these weak perturbations,
however a slight uptick in convective coverage is expected. While
the Saharan Air Layer (SAL) has been a limiting factor lately, the
passing waves juxtaposed with inland advancing sea- breeze forcing
should bring a slight uptick in thunderstorm development primarily
over inland areas each afternoon. Relatively steep mid-level lapse
rates associated with the SAL suggest the potential for a few robust
updrafts in the deeper thunderstorm cores, with a thermodynamic
environment supportive of strong, to perhaps locally damaging,
downburst wind gusts. Outside of convection related concerns, heat
remains the biggest weather related hazard through the short term
forecast period. Highs today and Tuesday should climb well into the
90s (perhaps even eclipsing 100 over inland southwest Florida on
Tuesday), with lows mostly in the upper 70s to lower 80s. Maximum
Heat Index readings should near or exceed Heat Advisory criteria
once again Tuesday afternoon but there is some uncertainty as to the
duration. Will hold off on a heat advisory at the moment, but we'll
continue to evaluate this concern going forward.
.Long Term...
Tuesday Night through Friday...
Mid-level subtropical high pressure will continue to weaken and
shift westward into the Gulf of Mexico, allowing for light
northwesterly flow aloft to become established across South
Florida. In the lower-levels, light/variable flow will prevail due
to a western Atlantic ridge axis extending across the Florida
peninsula. While low-level moisture should remain adequate across
the area (~1.5 inches), deep-layer moisture will be slightly lower
than average for this time of year, potentially limiting
convective coverage across South Florida through mid to late week.
Highest PoPs are ~40 percent through Friday with the highest
chances across the interior sections/Lake Region of South FL. With
that said, isolated to scattered showers and thunderstorms will
be possible each afternoon thanks to mesoscale effects, i.e. the
sea breeze.
Maximum temperatures will remain slightly above average, with
mid-upper 90s across the western portions of South Florida and
lower 90s across the eastern portions. Heat indices continue to
soar into the triple digits areawide with values near the 105 range.
Saturday through Early Next Week...
Global models continue to depict that the steering flow aloft
will transition to westerly/southwesterly as a mid-level impulse
approaches South Florida from the northwest. The GFS depicts this
feature with a higher amplitude and more progressive than the
ECMWF, including a series of vort maxima sweeping through the
state. Regardless on which model perseveres, the overall trend
will be increasing rain and thunderstorm chances across South
Florida this weekend into early next week.
At this time, it appears that the deepest moisture and heavier
rainfall will remain over the northern portions of South Florida,
but of course we will continue to monitor as we go into the week.
Like the weekdays, weekend maximum temperatures will remain
slightly above average, with mid-upper 90s across the western
portions of South Florida and lower 90s across the eastern
portions. Heat indices near 105.
&&
.Marine...
Benign conditions are expected over the next few days outside of
isolated showers and thunderstorms, which may bring locally higher
winds, seas, and potential waterspouts.
&&
.Aviation...
Afternoon shower/storms are expected primarily over inland areas.
Areas around APF/OPF/TMB will have the greatest chance of
experiencing this activity, reflected by VCTS. Otherwise, VFR
conditions are expected with southeast winds generally 10 kt or
less veering to southerly and southwesterly -- first at APF this
afternoon in association with the inland advance of the sea-breeze
boundary from the Gulf.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 78 93 78 93 / 20 20 10 40
Fort Lauderdale 81 93 81 92 / 20 20 10 40
Miami 82 94 80 93 / 20 30 10 30
Naples 79 93 79 92 / 30 20 0 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Marine/Short Term...34/SPM
Aviation...90/Cohen and 34/SPM
Long Term...03/Fell
Hazardous weather outlook, Jun 29, 3:14 AM EST, 11 hours 1 minute before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
414 AM EDT Mon Jun 29 2020
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
292015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
414 AM EDT Mon Jun 29 2020
...SCATTERED THUNDERSTORMS -- SOME STRONG -- INTERIOR SECTIONS TODAY...
...HIGH HEAT INDICES TODAY -- ESPECIALLY COLLIER COUNTY...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered thunderstorms are expected to affect
portions of South Florida this afternoon and evening, especially
between the hours of 2 and 8 PM EDT. The greatest chance for this
activity will be across interior sections of South Florida, though
some chance for showers and thunderstorms will affect both Atlantic
and Gulf coastal and metro locations and the adjacent waters.
Thunderstorms will be capable of producing frequent lightning, strong
wind gusts, very small hail, and torrential rainfall.
Wind: The strongest thunderstorms will be capable of producing wind
gusts of 45 to 55 mph. An isolated damaging wind gust cannot be
completely ruled out.
Hail: The most intense storms could produce very small hail.
Temperatures: Maximum heat-index readings this afternoon are expected
to exceed 105 degrees across a large part of interior South Florida
westward to the Gulf coast vicinity, with the highest of these heat
indices expected across Collier County.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Scattered thunderstorms are expected to affect portions of South
Florida each and every afternoon and evening through the period.
Strong wind gusts, frequent lightning, and torrential rainfall could
accompany this activity. While most of this activity should be
concentrated across interior South Florida, there is increasing
potential for storms to shift toward Atlantic coastal and metro areas
by latter parts of this week.
Additionally, present indications are that a weather disturbance
could approach the area during the upcoming weekend, resulting in
the possibility for more widespread showers and thunderstorms on
Saturday and Sunday. Interests across South Florida are encouraged to
monitor the latest information from the National Weather Service in
Miami.
Additionally, elevated heat-index readings around 100 to 105 degrees
are expected to be common across much of South Florida during the
afternoon hours of each day through the period.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Cohen
In the hours before
Special weather statement, Jun 29, 12:17 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Miami FL
117 PM EDT Mon Jun 29 2020
FLZ073-291800-
Inland Miami-Dade County FL-
117 PM EDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
200 PM EDT...
* At 116 PM EDT, National Weather Service meteorologists were
tracking a cluster of strong thunderstorms developing near The
Redland and elsewhere across central Miami-Dade County, moving
northeast at 5 mph.
* Wind gusts of 50 to 55 mph possible with this activity.
* Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Intersection Krome And Kendall Drive, Miccosukee Resort, The
Hammocks and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2546 8049 2548 8069 2579 8067 2578 8045
TIME...MOT...LOC 1716Z 223DEG 4KT 2561 8055
Cohen/SPM
Special weather statement, Jun 29, 12:41 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Miami FL
141 PM EDT Mon Jun 29 2020
FLZ073-074-291815-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
141 PM EDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR A SMALL PART OF NORTHERN MIAMI-
DADE COUNTY UNTIL 215 PM EDT...
* At 141 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Miccosukee Resort to near Tamiami to near Doral. These storms were
nearly stationary.
* Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible
with these storms.
* Locations impacted include...
Doral, Tamiami, Kendale Lakes and Kendall West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2582 8045 2582 8038 2573 8040 2569 8042
2569 8047
TIME...MOT...LOC 1741Z 146DEG 3KT 2575 8045 2579 8042 2581 8040
COHENSpecial weather statement, Jun 29, 12:55 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Miami FL
155 PM EDT Mon Jun 29 2020
FLZ071>074-291845-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
155 PM EDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR A PORTION OF NORTH-CENTRAL MIAMI-
DADE COUNTY, AND CENTRAL AND EASTERN BROWARD COUNTY UNTIL 245 PM
EDT...
* At 154 PM EDT, National Weather Service meteorologists were
tracking widely scattered strong thunderstorms along a line
extending from Margate to near Doral. These storms were nearly
stationary.
* Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible
with these storms.
* Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Coral Springs, Davie, Plantation,
Sunrise, Tamarac, Margate, Lauderhill, Weston, Coconut Creek,
Doral, North Lauderdale, Lauderdale Lakes, Miami Lakes, Cooper
City, Hialeah Gardens, Medley and Broadview-Pompano Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2628 8034 2581 8045 2582 8036 2627 8017
TIME...MOT...LOC 1754Z 176DEG 3KT 2625 8025 2583 8040
Cohen
Special weather statement, Jun 29, 1:41 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
241 PM EDT Mon Jun 29 2020
FLZ071>073-291930-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
241 PM EDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTHERN BROWARD COUNTIES UNTIL 330 PM EDT...
* At 241 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Davie to near Intersection Krome And U.S. 27. These storms were
nearly stationary.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Pembroke Pines, Miramar, Davie, Plantation, Sunrise, Weston, Cooper
City, Sawgrass Mills Mall, Intersection I-75 And U.S. 27,
Intersection I-75 And Griffin Road, Pine Island Ridge, Intersection
Krome And U.S. 27, Sunshine Acres and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2622 8041 2594 8061 2591 8041 2613 8025
TIME...MOT...LOC 1841Z 108DEG 2KT 2611 8034 2600 8044
HVN
Special weather statement, Jun 29, 1:54 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
254 PM EDT Mon Jun 29 2020
FLZ073-075-174-291945-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
254 PM EDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND
CENTRAL MIAMI-DADE COUNTIES UNTIL 345 PM EDT...
* At 253 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 11 miles northwest of Pa-Hay-Okee
Overlook, or 23 miles west of Homestead General Airport, moving
south at 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Pa-Hay-Okee Overlook and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2553 8121 2566 8083 2541 8067 2529 8105
TIME...MOT...LOC 1853Z 348DEG 8KT 2553 8093
HVN
Local storm report, Jun 29, 2:08 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 3 SSE WESTON 26.07N 80.38W
06/29/2020 E0.88 INCH BROWARD FL TRAINED SPOTTER
SPOTTER REPORTED HAIL BETWEEN DIME AND NICKEL SIZE FROM
A THUNDERSTORM ABOUT 1 MILE NW OF THE INTERSECTION OF
WESTON ROAD AND GRIFFIN ROAD.
&&
EVENT NUMBER MFL2000154
BNB